At the moment he still cannot walk very far and is getting very tired and some muscle wastage.
Other tablets he is on are:-
Fortekor F20 18.42mg 1/2 per day
Previcox 227mg 1/2 or 3/4 per day
He weighs 35k.
Is there anything else I can do, or is it a matter of time and wait?
I O’Donnell, by email
NB. Only a qualified vet can provide veterinary advice, but anecdotes from dog owners who have been in similar situations with their own pets can help hugely. You should always seek veterinary advice for any question regarding your dog’s health.
Alison Logan, vet, advises…
An abscess in a pad must be very painful indeed, given that dogs walk on all four paws, so it is not surprising that your dog is still limping. It is probably a matter of wait and see, whilst completing the antibiotic course, but one would wonder whether there was an underlying cause within the pad, such as a thorn or piece of grit.
I would imagine you have an appointment scheduled with your vet to see how the abscess is responding to the antibiotic treatment, now that it has come to a head and burst. If not, then I would be returning to your vet at the end of the course of antibiotic if it has not fully healed. If it does heal but there is something within the pad then the abscess may well recur after the antibiotic course has been completed.